Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

I am incredibly irritated and don't know why

I have recently started taking a new medicine for my depression and besides being extremely tired I am INCREDIBLY irritated, lethargic, apathetic and bored. Any suggestions?

Answer Question
 
MChildressDem

Asked by MChildressDem at 4:32 PM on Jan. 27, 2011 in Health

Level 20 (9,966 Credits)
Answers (7)
  • I was like that on Zoloft for the first 3 days I started it as well as anytime I changed the dosage of it. I would call your doctor if your REALLY concerned about it. Read the side affects on the prescription sheet or online. GL
    Anonymous

    Answer by Anonymous at 4:34 PM on Jan. 27, 2011

  • It's probably the drug. I never had any luck with any of them. They always made me feel worse.
    NannyB.

    Answer by NannyB. at 4:35 PM on Jan. 27, 2011

  • I don't have depression but it doesn't seem like the medicine is working? How long have you been taking it?
    MamaLisec

    Answer by MamaLisec at 4:35 PM on Jan. 27, 2011

  • WORK WITH YOURSELF YOUR THOUGHTS AND INTEREST. PLAN OR TRY TO DO YOUR BEST. PICK UP ACTIVITIES GO TO CONVENSION JUST KEEP ON WALKING. BUT REST EAT WELL AND WORK THAT FEELING.
    GlitteribonMom

    Answer by GlitteribonMom at 4:35 PM on Jan. 27, 2011

  • I have been taking it for a week and had a follow up apt today I mentioned it but he didn't seem to be concerned. He did half the dose though
    MChildressDem

    Comment by MChildressDem (original poster) at 4:36 PM on Jan. 27, 2011

  • Sounds like the meds. Which one did you start? I've been on Celexa, Zoloft, Paxil, Welbutrin, Serequel, and Serequel SR (not sure how to spell them all) and a couple others.. can't remember their names. Careful! Sometimes they can cause a worse depression and more irritability if it isn't working! Keep in contact with the dr who prescribed the meds. If you feel worse with thoughts of suicide or any ideations/attmepts, go to the ER IMMEDIATLY! I know they warn you... just letting you know i does happen!
    Things I found to help... really just getting out of the house! Taking dd to the park, a library or even a store just to wander around. I fall asleep reading and such but baking helped me, doing some kind of physical activity or craft with your child/children. Fingerpainting is a great side tracking activity!
    07lilmama1108

    Answer by 07lilmama1108 at 4:40 PM on Jan. 27, 2011

  • you may also want to give it time. antidepressents start working around 2 weeks but can take a full month to work. I have found from experience that the tiredness decresses over time. Discuss with your md if you dont feel better as the days go by-this med may not be right for you
    21lisa72

    Answer by 21lisa72 at 4:44 PM on Jan. 27, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Prenatal.....

Next question overall (General Parenting)
Is it easier with 2?